MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48280145
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon was tapping with 4.5 tap and tip broke off.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.Tip fracture was confirmed via visual inspection.Manufacturing records were reviewed and no relevant issues were found.The awl was not used for hole prep.The probable root causes of this event are user error.
 
Event or Problem Description
It was reported that; surgeon was tapping with 4.5 tap and tip broke off.

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6104703
Report Number0009617544-2016-00454
Device Sequence Number11013958
Product Code LXH
UDI-Device Identifier04546540710413
UDI-Public(01)04546540710413
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48280145
Device Lot Number126396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2016
Supplement Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1